Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Consistent shingles with severe itching post bone marrow transplant. On a high protein diet. What could be the cause?

Hello, I m a post Bone Marrow Transplant patient - having had AML in 2010, then the shingles , post herpetic neuralgia , 2 brain hemorraghes in 2011, brain seizures ( not to mention a broken foot in between :), genital ,liver & muscular GVHD, 2012, more seizures, Pseudo Dupudtrens Contractions & probably other things I ve forgotten. My shingles happened May 2011 & it s still hanging around & wearing my rather thin! Over the last month or so, I ve been on a high protein diet ( to lose some of the weight the Prednisone has had me put on ), but now I m itchy like crazy all over, including the areas affected by the shingles. So much so, that it wakes me up at night. My question is; considering the above, is a high protein diet dangerous for me to follow? Also, would excess protein be causing the itching? Many thanx inji
Asked On : Sun, 1 Jul 2012
Answers:  1 Views:  169
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
Hi post bone marrow transplantation the immunity will may the cause for recurrences of shingles.high protein diet can cause itching.use of atarax 25 mg at night..famcimac 500mg thrice daily and use of ultracet tablet twice daily and application of calamine lotion in the morning and silverex ointment in the night can cure it
Answered: Tue, 22 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor